MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS 700 LGX MS PUMP; PROSTHESIS, PENIS, INFLATABLE

BOSTON SCIENTIFIC CORPORATION AMS 700 LGX MS PUMP; PROSTHESIS, PENIS, INFLATABLE
Model Number 72404256
Medical Device Problem Codes Material Puncture/Hole (1504); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/07/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant product udi for reservoir is (b)(4).
 
Event or Problem Description
It was reported that the patient underwent an inflatable penile prosthesis (ipp) replacement surgery due to rupture in one cylinder.The ipp was removed and replaced.No patient complications were reported.
 
Additional Manufacturer Narrative
Concomitant product udi for reservoir is (b)(4).Upon receipt at our quality assurance laboratory, this inflatable penile prosthesis (ipp) underwent a thorough analysis.Both cylinders were microscopically inspected, and leak tested.The first cylinder had a hole in the outer tube and broken fabric threads from kink resistant tubing (krt) wear in the proximal end of the cylinder.The outer sleeve was separated starting at the proximal end of the cylinder.The first cylinder had a bulge in the proximal end of the cylinder.The second cylinder had a hole at corner of a fold and broken fabric threads in the middle of the cylinder.The outer sleeve was torn at the middle of the cylinder.The second cylinder presented leak at the corner of a fold in the middle of the cylinder.The pump was microscopically inspected, leak and functionally tested.Microscope examination revealed that the pump krt were worn to the filament, but no leaks were identified.The pump passed the functional test.The reservoir was microscopically inspected, and leak tested.Wear at a fold in reservoir shell was noted, but no leaks were identified.Based on the information available and analysis results, the leak at the corner of a fold found in the second cylinder could have caused or contributed to the reported clinical observation of hole/perforated.Therefore, a conclusion code of cause traced to component failure was assigned to this investigation.
 
Event or Problem Description

Brand Name
AMS 700 LGX MS PUMP
Common Device Name
PROSTHESIS, PENIS, INFLATABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key22088379
Report Number2124215-2025-34032
Device Sequence Number20800121
Product Code JCW
UDI-Device Identifier00878953003641
UDI-Public(01)00878953003641(17)160722(10)891128004
Combination Product (Y/N)Y
Initial Reporter CountryIT
PMA/510(K) Number
N970012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date07/22/2016
Device Model Number72404256
Device Catalogue Number72404256
Device Lot Number891128004
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/05/2025
Supplement Date Received by Manufacturer07/23/2025
Initial Report FDA Received Date05/27/2025
Supplement Report FDA Received Date08/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/04/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
RESERVOIR: UPN: 720185-01 / LOT: 921413002; RESERVOIR: UPN: 720185-01 / LOT: 921413002
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown